Alert archive / South Dakota / High Wind Warnings in 2019

High Wind Warning 3, NWS Aberdeen, SD

October 21, 20197 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this high wind warning at Oct 21, 2019, 3:50 AM CDT for 7 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 21, 2019, 4:00 PM CDT. It was in force for 10 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 21, 2019, 3:50 AM CDT (08:50 UTC)
In effect from
Oct 21, 2019, 4:00 PM CDT
Expired
Oct 22, 2019, 1:44 AM CDT
In force
10 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 113 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 4:21 PM CDTNON-TSTM WND GST 52Andover, SDMESONET STATION 45 ANDOVER (SDDOT).
Oct 21, 4:52 PM CDTNON-TSTM WND GST 512 Ene Sisseton, SDAWOS STATION K8D3 2 E SISSETON.
Oct 21, 5:50 PM CDTNON-TSTM WND GST 523 Wsw Graceville, MNMESONET STATION MN036 GRACEVILLE 2 W (MNDOT).
Oct 21, 5:51 PM CDTNON-TSTM WND GST 581 Se Watertown, SDASOS STATION KATY WATERTOWN MUNI AP.
Oct 21, 5:59 PM CDTNON-TSTM WND GST 514 Sw Hillhead, SDMESONET STATION MRLS2 HILLHEAD 3 WSW.
Oct 21, 6:11 PM CDTNON-TSTM WND GST 532 Ene Sisseton, SDAWOS STATION K8D3 2 E SISSETON.
Oct 21, 6:51 PM CDTNON-TSTM WND GST 557 Ne Estelline, SDMESONET STATION 47 BRANDT (SDDOT).
Oct 21, 7:10 PM CDTNON-TSTM WND GST 553 Wsw Graceville, MNMESONET STATION MN036 GRACEVILLE 2 W (MNDOT).
Oct 21, 7:15 PM CDTNON-TSTM WND GST 631 Se Watertown, SDASOS STATION KATY WATERTOWN MUNI AP.
Oct 21, 7:16 PM CDTNON-TSTM WND GST 531 Ese Ortonville, MNAWOS STATION KVVV ORTONVILLE MUNI AP.
Oct 21, 7:16 PM CDTNON-TSTM WND GST 541 Wnw Summit, SDMESONET STATION 55 SUMMIT (SDDOT).
Oct 21, 7:46 PM CDTNON-TSTM WND GST 601 Wnw Summit, SDMESONET STATION 55 SUMMIT (SDDOT).
Oct 21, 10:12 PM CDTNON-TSTM WND GST 587 Ne Estelline, SDMESONET STATION 47 BRANDT (SDDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2019-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2019-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS73 KABR 210850
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
350 AM CDT Mon Oct 21 2019

MNZ039-046-SDZ007-008-011-020>023-211700-
/O.NEW.KABR.HW.W.0003.191021T2100Z-191022T0900Z/
Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin-
Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Watertown, Milbank, Hayti, and Clear Lake
350 AM CDT Mon Oct 21 2019

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
CDT TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, Marshall, Roberts, Day, Codington, 
  Grant, Hamlin and Deuel Counties. In Minnesota, Traverse and 
  Big Stone Counties.

* WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SDZ015-016-033>037-045-048-051-211700-
/O.NEW.KABR.WI.Y.0005.191021T0900Z-191021T2100Z/
Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Isabel, Gettysburg, Mission Ridge, Onida,
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
350 AM CDT Mon Oct 21 2019 /250 AM MDT Mon Oct 21 2019/

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...North winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Dewey, Potter, Stanley, Sully, Hughes, Hyde, Hand, 
  Jones, Lyman and Buffalo Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ006-018-019-211700-
/O.NEW.KABR.WI.Y.0005.191021T2100Z-191022T0900Z/
Brown-Spink-Clark-
Including the cities of Aberdeen, Redfield, and Clark
350 AM CDT Mon Oct 21 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT
TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Brown, Spink and Clark Counties.

* WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Dorn
5 follow-up statements
506 
WWUS73 KABR 211414
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
914 AM CDT Mon Oct 21 2019

MNZ039-046-SDZ007-008-011-020>023-212215-
/O.CON.KABR.HW.W.0003.191021T2100Z-191022T0900Z/
Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin-
Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Watertown, Milbank, Hayti, and Clear Lake
914 AM CDT Mon Oct 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM CDT TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, 
  Hamlin, Grant and Codington Counties. In Minnesota, Big Stone 
  and Traverse Counties.

* WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SDZ015-016-033>037-045-048-051-212100-
/O.CON.KABR.WI.Y.0005.000000T0000Z-191021T2100Z/
Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Isabel, Gettysburg, Mission Ridge, Onida,
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
914 AM CDT Mon Oct 21 2019 /814 AM MDT Mon Oct 21 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Jones, Lyman, Sully, Hughes, Hyde, Hand, Stanley, 
  Buffalo, Potter and Dewey Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ006-018-019-212215-
/O.CON.KABR.WI.Y.0005.191021T2100Z-191022T0900Z/
Brown-Spink-Clark-
Including the cities of Aberdeen, Redfield, and Clark
914 AM CDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CDT TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Brown, Spink and Clark Counties.

* WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
333 
WWUS73 KABR 211952 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Aberdeen SD
252 PM CDT Mon Oct 21 2019

MNZ039-046-SDZ007-008-011-020>023-220400-
/O.CON.KABR.HW.W.0003.191021T2100Z-191022T0900Z/
Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin-
Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Watertown, Milbank, Hayti, and Clear Lake
252 PM CDT Mon Oct 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, 
  Hamlin, Grant and Codington Counties. In Minnesota, Big Stone 
  and Traverse Counties.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SDZ006-018-019-220400-
/O.EXT.KABR.WI.Y.0005.191021T1952Z-191022T0900Z/
Brown-Spink-Clark-
Including the cities of Aberdeen, Redfield, and Clark
252 PM CDT Mon Oct 21 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Brown, Spink and Clark Counties.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ015-016-033>037-045-048-051-212100-
/O.CON.KABR.WI.Y.0005.000000T0000Z-191021T2100Z/
Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Isabel, Gettysburg, Mission Ridge, Onida,
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
252 PM CDT Mon Oct 21 2019 /152 PM MDT Mon Oct 21 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...Northwest winds around 30 mph with gusts up to 45 mph.

* WHERE...Jones, Lyman, Sully, Hughes, Hyde, Hand, Stanley, 
  Buffalo, Potter and Dewey Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
732 
WWUS73 KABR 212051 AAB
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Aberdeen SD
351 PM CDT Mon Oct 21 2019

MNZ039-046-SDZ007-008-011-020>023-220500-
/O.CON.KABR.HW.W.0003.191021T2100Z-191022T0900Z/
Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin-
Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Watertown, Milbank, Hayti, and Clear Lake
351 PM CDT Mon Oct 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, 
  Hamlin, Grant and Codington Counties. In Minnesota, Big Stone 
  and Traverse Counties.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SDZ015-016-033>037-045-048-051-220000-
/O.EXT.KABR.WI.Y.0005.000000T0000Z-191022T0000Z/
Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Isabel, Gettysburg, Mission Ridge, Onida,
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
351 PM CDT Mon Oct 21 2019 /251 PM MDT Mon Oct 21 2019/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Jones, Lyman, Sully, Hughes, Hyde, Hand, Stanley, 
  Buffalo, Potter and Dewey Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ006-018-019-220500-
/O.CON.KABR.WI.Y.0005.000000T0000Z-191022T0900Z/
Brown-Spink-Clark-
Including the cities of Aberdeen, Redfield, and Clark
351 PM CDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Brown, Spink and Clark Counties.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
598 
WWUS73 KABR 220008 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Aberdeen SD
708 PM CDT Mon Oct 21 2019

SDZ015-016-033>037-045-048-051-220115-
/O.EXP.KABR.WI.Y.0005.000000T0000Z-191022T0000Z/
Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Isabel, Gettysburg, Mission Ridge, Onida,
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
708 PM CDT Mon Oct 21 2019 /608 PM MDT Mon Oct 21 2019/

...WIND ADVISORY HAS EXPIRED...

The northwest winds have decreased some early this evening.
Therefore, the wind advisory has been allowed to expire. 

$$

MNZ039-046-SDZ007-008-011-020>023-220815-
/O.CON.KABR.HW.W.0003.000000T0000Z-191022T0900Z/
Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin-
Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Watertown, Milbank, Hayti, and Clear Lake
708 PM CDT Mon Oct 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, 
  Hamlin, Grant and Codington Counties. In Minnesota, Big Stone 
  and Traverse Counties.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Damaging winds could down branches and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SDZ006-018-019-220815-
/O.CON.KABR.WI.Y.0005.000000T0000Z-191022T0900Z/
Brown-Spink-Clark-
Including the cities of Aberdeen, Redfield, and Clark
708 PM CDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Brown, Spink and Clark Counties.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mohr
365 
WWUS73 KABR 220644
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
144 AM CDT Tue Oct 22 2019

MNZ039-046-SDZ007-008-011-020>023-221445-
/O.CAN.KABR.HW.W.0003.000000T0000Z-191022T0900Z/
/O.EXB.KABR.WI.Y.0005.000000T0000Z-191022T2100Z/
Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin-
Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Watertown, Milbank, Hayti, and Clear Lake
144 AM CDT Tue Oct 22 2019

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In South Dakota, Marshall, Roberts, Day, Codington, 
  Grant, Hamlin and Deuel Counties. In Minnesota, Traverse and 
  Big Stone Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ006-018-220745-
/O.CAN.KABR.WI.Y.0005.000000T0000Z-191022T0900Z/
Brown-Spink-
Including the cities of Aberdeen and Redfield
144 AM CDT Tue Oct 22 2019

...WIND ADVISORY IS CANCELLED...

Northwest winds will remain breezy to windy at times through the
day Tuesday. But, gusts to 45 mph or greater are no longer
expected.

$$

SDZ019-221445-
/O.EXT.KABR.WI.Y.0005.000000T0000Z-191022T2100Z/
Clark-
Including the city of Clark
144 AM CDT Tue Oct 22 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Clark County.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Dorn

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Oct 21, 12:56 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 21, 12:56 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1256 AM CDT Mon Oct 21 2019

.UPDATE...
Issued at 1252 AM CDT Mon Oct 21 2019

See below for an aviation forecast discussion for the 06Z TAFs.

UPDATE Issued at 849 PM CDT Sun Oct 20 2019

Lift was increasing this evening over the region as cooling cloud
tops were expanding along with radar echoes. There was some
lightning activity in southeast South Dakota this evening. Some of
these storms may move into the eastern part of the cwa. Moderate
to heavy rain looks likely under some of these higher returns.
Have made some adjustments to the forecast.

UPDATE Issued at 650 PM CDT Sun Oct 20 2019

00z aviation discussion updated below.

&&

.SHORT TERM...(This Evening through Monday Night)
Issued at 259 PM CDT Sun Oct 20 2019

The surface low is presently located over southwestern South Dakota
and the Nebraska border working its way to the east.  While
precipitation has gradually been drifting east throughout the day,
dry air has been forced into central South Dakota thus limiting
amounts there so far this afternoon. As the low continues to
propagate east, precipitation will refill the gaps.  A few rumbles
of thunder are still possible this afternoon and tonight mainly in
central and east central South Dakota.

South easterly winds have begun to pick up in the western CWA.
The biggest concern for winds though will be northwest winds on
the backside of the low tonight through Monday night. Gusts of 40
to maybe even 50 mph are possible and thus will need to be
monitored for potential headlines.

Lows tonight will be in the mid 30s west and low 40s east.  Highs
Monday will be in the mid to upper 40s and lows Monday night will be
in the upper 20s to low 30s.

.LONG TERM...(Tuesday through Sunday)
Issued at 259 PM CDT Sun Oct 20 2019

Breezy, gusty northwest winds will linger from the James Valley east
on Tuesday in the wake of the departing low pressure system. An
upper low and shortwave enhancements move through late Tuesday night
and Wednesday. This will bring some light precipitation to the
region. Some snow will mix in, but only a dusting is expected across
north central SD. The remainder of the week and the weekend will be
mostly dry.

A deep upper trough over the Plains Wednesday and Thursday will keep
temps from climbing much past the mid 40s. Some areas will see highs
only in the upper 30s. Upper ridging builds back in Friday and
Saturday pushing highs back up into the 50s which is right in line
with climate norms.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1252 AM CDT Mon Oct 21 2019

A strong surface low pressure area lifting northeast through the
region tonight and Monday will continue to wrap in rain affecting
all airports. IFR/MVFR ceilings and vsbys are expected with this
system through Monday. As the surface pressure gradient tightens up,
winds will become north and increase quite a bit into Monday with
winds of 25 to 40 knots or higher. The rain will end from west to
east from late morning into the early evening hours along with
decreasing winds.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Dorn
SHORT TERM...Telken
LONG TERM...Wise
AVIATION...Dorn
Hazardous weather outlook, Oct 20, 3:08 PM CDT, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
308 PM CDT Sun Oct 20 2019

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-212015-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
308 PM CDT Sun Oct 20 2019 /208 PM MDT Sun Oct 20 2019/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...This afternoon and tonight.

Showers are expected to continue through the rest of today and
tonight with the potential for some isolated thunderstorms. Severe
weather is not expected. Strong winds will be possible as low
pressure moves through the remainder of today and through late
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very strong winds are expected throughout the day Monday and Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:50 AM CDTWind AdvisoryABRBrown, Buffalo, Clark, Codington, Day, Deuel and 14 more36 hr
Oct 21, 5:09 AM CDTRiver Flood WarningABRCorson65 hr

Nearby

High Wind Warnings in South Dakota, 2019High Wind Warnings in Minnesota, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.